MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ B RM; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ B RM; KNEE PROSTHESIS
Catalog Number 166573
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: unknown oxford femoral component; item# unknown; lot# unknown.Unknown oxford bearing; item# unknown; lot# unknown.G2 - foreign: the netherlands.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient experienced a tibial bone fracture after implantation of oxford knee prosthesis.It was mentioned that competitor keel blades were used to prep the bone during initial implantation.The tibia was plated, no implant revised.Due diligence is in progress for this complaint; no further additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d1, d4, d6, d10, e1, g3, g6, h2, h4, h6, h11.D10 - associated medical devices: oxf anat brg rt sm size 3 pma; item# 159568; lot# 7461275.Oxford ph3 cementless fem sz s; item# 154925; lot# 7455153.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.A review for compatibility of the reported de soutter manufactured blades used in the surgery identified that these blades are not validated for the use with zimmer biomet oxford cementless implants and guides.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Initial op notes were provided and reviewed by a health care professional however information was limited.There were no intraoperative complications identified.Radiographs were provided and reviewed by a radiologist.The review identified that the ap and lateral view of the right knee labelled fracture and immediate postop demonstrates a medial compartment hemiarthroplasty with loosening of the tibial component likely related to a vertically oriented fracture extending from the tibial peg inferiorly.Femoral component is intact.Immediate postop images demonstrate medial compartment hemiarthroplasty without loosening of the femoral or tibial component.With the available information a definitive root cause cannot be determined however, it is not clear that the de soutter blades allow for an adequate keel cut in all dimensions: width, length, and depth.Zimmer biomet offers blades specifically designed to be used with oxford cementless partial knee implants, and the dimensions of the blades and templates are aligned for the appropriate clearances and tolerances.The use of the de soutter blades may therefore be contributory to the reported tibial bone fracture.Zimmer biomet legal dept have issued notice on de soutter regarding this reported event demanding that de soutter cease promoting their keel saw blade system for the use with zimmer biomet oxford cementless partial knees.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD UNI CMNTLS TIB SZ B RM
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19069400
Report Number3002806535-2024-00136
Device Sequence Number6900731
Product Code NRA
UDI-Device Identifier00887868354724
UDI-Public(01)00887868354724(17)321012(10)7339535
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number166573
Device Lot Number7339535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/08/2024
07/29/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/06/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose